Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 29, 2021, 10:57 PM EDT for 4 counties in Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 10:57 PM EDT (02:57 UTC)
- Expired
- Jul 29, 2021, 11:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Cleveland, OH
Counties Erie County, OH, Huron County, OH, Lorain County, OH, Medina County, OH
The radar
The Cleveland radar (KCLE), 30 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
859
WWUS81 KCLE 300257
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
1057 PM EDT Thu Jul 29 2021
OHZ009>011-019-020-300345-
Huron-Erie-Medina-Lorain-Cuyahoga-
1057 PM EDT Thu Jul 29 2021
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT EASTERN HURON...ERIE...
SOUTHWESTERN CUYAHOGA...MEDINA AND LORAIN COUNTIES...
At 1056 PM EDT, radar indicated showers and thunderstorms located
along a line extending from near Sandusky to near Vermilion to near
Westlake. Movement was southeast at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations that may be impacted include...
Cleveland, Lorain, Elyria, Medina, Sandusky, Norwalk, Vermilion,
Western Vermilion, Parma, Lakewood, Strongsville, Brunswick,
Westlake, North Royalton, North Ridgeville, Avon Lake, Amherst,
Grafton, Wellington and Lodi.
LAT...LON 4101 8217 4106 8218 4107 8243 4103 8244
4104 8256 4144 8274 4143 8263 4138 8248
4141 8241 4143 8227 4152 8199 4148 8189
4150 8180 4149 8174 4128 8157 4128 8169
4112 8169 4100 8207
TIME...MOT...LOC 0256Z 332DEG 21KT 4139 8262 4137 8233 4151 8189
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 29, 9:40 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 29, 9:40 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
940 PM EDT Thu Jul 29 2021
.SYNOPSIS...
A cold front near the south shore of Lake Erie this evening
will move southward through the night. High pressure builds
over the region Friday into Saturday. Another cold front is
expected to move south across the area on Sunday.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
Still waiting on the cold front to move southward across the
region with the drier air arriving. The convection over MI
eastward to the northern portions of the lake will move
southward through the night. Believe isolated to low end
scattered coverage should be enough but will monitor trends as
the showers interact with the warm lake. Cloud cover should
increase in the wake of the front as the cooler air flows across
the warmer waters. So most areas should at least be briefly
mostly cloudy overnight into Friday morning. High pressure
takes control of the region by Friday night with decreasing
winds.
High pressure will build over the region Friday and Friday night and
provide generally clearing, cooler and less humid conditions.
Highs on Friday will be in the upper 60s to lower 70s with lows
in the upper 40s to upper 50s.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A broad upper trough will be sitting over the Great Lakes and
northeast US this weekend. Surface high pressure will depart east
from the local area on Saturday, while a mid level shortwave and
attendant surface cold front drops southeast through the Great Lakes
Saturday night and through the local area on Sunday. This will bring
some shower/storm chances to the area, mainly on Sunday, with the
highest potential in the northeast part of the forecast area. High
pressure will begin to build into the area Sunday night, ushering in
cooler and drier conditions. Highs will be in the mid 70s to near
80s during the weekend.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Surface high pressure will build over the area on Monday, while a
subtle mid level shortwave trough digs southeast from the upper
Midwest into the Ohio valley by Tuesday. Dry conditions are expected
across the area through Tuesday evening with continued cooler
temperatures slowly moderating back to near normal by mid/late week.
A weakening cold front may drop south into the area on Wednesday,
providing the next chance for precipitation across the area.
&&
.AVIATION /00Z Friday THROUGH Tuesday/...
Most locations will see VFR conditions through the evening as a
cold front sags southward across northern OH and NW PA. There
area few showers/thunderstorms near and south of the front but
all of them will be south of the TAF sites by 01Z. Will monitor
the showers over MI and see if they can hold together beyond
04Z. MVFR conditions will be possible with the
showers/thunderstorms.
Flow off a warm lake will increase through the overnight with
at least areas of MVFR ceilings developing and impacting the TAF
sites at time through the night. Best chances of the MVFR
ceilings will be near and east of a line from KCLE to KMFD to
K4I3. All locations will see the ceilings lift and break up by
mid afternoon, lingering longest across inland NW PA and eastern
OH.
Westerly winds become northwest and north overnight and
increase to 8 to 14 knots. Winds will be stronger with gusts
near the lakeshore. Gusts may touch 25 knots at times.
Outlook...Non-VFR is possible Saturday evening into Sunday in
thunderstorms.
&&
.MARINE...
A cold front will cross the lake late this afternoon and early this
evening, which will cause winds to shift from westerly at 10-20 kts
to northerly 10 kts or less during the evening hours. Winds will
increase back into the 10-20 kt range out of the north later
tonight, which will bring waves back into the 3-5 ft range from a
good portion of the central basin nearshore. Will continue the small
craft advisory despite the lull in winds/waves for a period of time
this evening. Winds will subside tomorrow afternoon/evening across
the lake as high pressure builds in. Winds will stay lighter Friday
night into Saturday before increasing out of the southwest Saturday
night as another cold front approaches, crossing the lake
Sunday. Winds will again become Sunday and Sunday night, becoming
lighter and more variable by Monday as high pressure returns,
staying lighter and variable through Tuesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement through Friday afternoon for
OHZ009>012-089.
PA...Beach Hazards Statement through Friday afternoon for PAZ001.
MARINE...Small Craft Advisory until 4 PM EDT Friday for LEZ144>149.
&&
SYNOPSIS...LaPlante/MM
NEAR TERM...LaPlante/MM
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...MM
MARINE...GreenawaltHazardous weather outlook, Jul 29, 3:54 AM EDT, 19 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 354 AM EDT Thu Jul 29 2021 LEZ061-142>149-162>169-OHZ003-006-008-013-014-017>023-027>033- 036>038-047-PAZ002-003-300800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Sandusky-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 354 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms will approach the area from the northwest early this morning. A few thunderstorms may be strong to severe, with damaging wind gusts remaining the primary threat. All showers and storms will be associated with heavy rainfall, which may lead to isolated flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ007-009-010-PAZ001-300800- Ottawa-Erie-Lorain-Northern Erie- 354 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for north central Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms will approach the area from the northwest early this morning. A few thunderstorms may be strong to severe, with damaging wind gusts remaining the primary threat. All showers and storms will be associated with heavy rainfall, which may lead to isolated flash flooding. Dangerous swimming conditions are likely tonight from Maumee Bay to Vermilion Ohio and also for Conneaut Ohio to Ripley New York. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ011-012-089-300800- Cuyahoga-Lake-Ashtabula Lakeshore- 354 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms will approach the area from the northwest early this morning. A few thunderstorms may be strong to severe, with damaging wind gusts remaining the primary threat. All showers and storms will be associated with heavy rainfall, which may lead to isolated flash flooding. Dangerous swimming conditions are likely today and tonight from Vermilion Ohio to Conneaut Ohio. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jul 29, 6:42 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
642 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TORNADO 6 NE COCHRANTON 41.58N 79.96W
07/29/2021 CRAWFORD PA EMERGENCY MNGR
EF0 TORNADO CONFIRMED BY PRELIMINARY STORM
SURVEY. TORNADO BRIEFLY TOUCHDOWN AROUND THE
INTERSECTION OF FOWLER ROAD AND STATE
HIGHWAY 173. DAMAGE REPORTS WERE TWO BARNS
WITH ROOF BLOWN OFF, A SEMI BLOWN OFF THE
ROAD, DETACHED GARAGE BLOWN INTO A FIELD AND
DESTROYED, CHIMNEY BLOWN DOWN ON ROOF, CORN
FIELD FLATTEN, AND NUMEROUS TREES BLOW DOWN.
&&Special weather statement, Jul 29, 8:23 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
823 PM EDT Thu Jul 29 2021
OHZ038-300100-
Holmes-
823 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT HOLMES COUNTY...
At 822 PM EDT, a strong thunderstorm was located over Nashville, or
12 miles northwest of Millersburg, moving southeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations that may be impacted include...Millersburg, Berlin, Walnut
Creek, Loudonville, Killbuck, Holmesville, Glenmont, Nashville,
Farmerstown, Baltic and Charm.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4045 8217 4057 8218 4057 8222 4065 8222
4067 8219 4067 8182 4045 8167
TIME...MOT...LOC 0022Z 319DEG 21KT 4062 8213Special weather statement, Jul 29, 10:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1057 PM EDT Thu Jul 29 2021
OHZ009>011-019-020-300345-
Huron-Erie-Medina-Lorain-Cuyahoga-
1057 PM EDT Thu Jul 29 2021
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT EASTERN HURON...ERIE...
SOUTHWESTERN CUYAHOGA...MEDINA AND LORAIN COUNTIES...
At 1056 PM EDT, radar indicated showers and thunderstorms located
along a line extending from near Sandusky to near Vermilion to near
Westlake. Movement was southeast at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations that may be impacted include...
Cleveland, Lorain, Elyria, Medina, Sandusky, Norwalk, Vermilion,
Western Vermilion, Parma, Lakewood, Strongsville, Brunswick,
Westlake, North Royalton, North Ridgeville, Avon Lake, Amherst,
Grafton, Wellington and Lodi.
LAT...LON 4101 8217 4106 8218 4107 8243 4103 8244
4104 8256 4144 8274 4143 8263 4138 8248
4141 8241 4143 8227 4152 8199 4148 8189
4150 8180 4149 8174 4128 8157 4128 8169
4112 8169 4100 8207
TIME...MOT...LOC 0256Z 332DEG 21KT 4139 8262 4137 8233 4151 8189The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:23 PM EDT | Special Weather Statement | CLE | Holmes | 37 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.